Alert archive / Pennsylvania / High Wind Watches in 2012

High Wind Watch 2, NWS Pittsburgh, PA

October 27, 201214 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia

NWS Pittsburgh, PA issued this high wind watch at Oct 27, 2012, 3:47 PM EDT for 14 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 29, 2012, 12:00 PM EDT
Expired
Oct 28, 2012, 4:21 PM EDT
In force
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS71 KPBZ 271947
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH MONDAY AFTERNOON THROUGH DAYTIME TUESDAY...

.IF HURRICANE SANDY TURNS NORTHWESTWARD TOWARD THE STALLED COLD
FRONT ALONG THE APPALACHIAN MOUNTAINS LATE MONDAY INTO TUESDAY...HIGH
WINDS MAY RESULT.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-280400-
/O.NEW.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
347 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING. 



* HAZARDS...POSSIBLE WIND GUSTS OVER 58 MPH. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH.

* TIMING...MONDAY AFTERNOON AND NIGHT AND DAYTIME TUESDAY.

* IMPACTS...STRONG GUSTY WINDS COULD BRING DOWN TREES AND POWER
  LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER
  BRIDGES AND OVERPASSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
282 
WWUS71 KPBZ 280131
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH MONDAY AFTERNOON THROUGH DAYTIME TUESDAY...

.IF HURRICANE SANDY TURNS NORTHWESTWARD TOWARD THE STALLED COLD
FRONT ALONG THE APPALACHIAN MOUNTAINS LATE MONDAY INTO TUESDAY...
HIGH WINDS MAY RESULT.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-280945-
/O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
931 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING...

* HAZARDS...POSSIBLE WIND GUSTS OVER 58 MPH.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...MONDAY AFTERNOON AND NIGHT AND DAYTIME TUESDAY.

* IMPACTS...STRONG GUSTY WINDS COULD BRING DOWN TREES AND POWER 
  LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER 
  BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
530 
WWUS71 KPBZ 280802
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 AM EDT SUN OCT 28 2012

...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY...

.POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW
AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-281615-
/O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
402 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING...

* HAZARDS...DAMAGING WIND GUSTS.

* WIND...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...STRONG GUSTY WIND COULD DOWN TREES AND POWER LINES.
  USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

15
144 
WWUS71 KPBZ 281418
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1018 AM EDT SUN OCT 28 2012

...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY...

.POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW
AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-282230-
/O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1018 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING...

* HAZARDS...DAMAGING WIND GUSTS.

* WIND...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...STRONG GUSTY WINDS COULD DOWN TREES AND POWER LINES. 
  USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND 
  OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
498 
WWUS71 KPBZ 282021
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT SUN OCT 28 2012

...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY...

.POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW
AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-290430-
/O.UPG.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/
/O.NEW.KPBZ.HW.W.0002.121029T1600Z-121030T1600Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...
CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON...
OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...
KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
421 PM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO NOON EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* HAZARDS...DAMAGING WIND GUSTS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL BEGIN TO INCREASE MONDAY AFTERNOON...WITH
  THE STRONGEST WIND GUSTS EXPECTED TO OCCUR LATE MONDAY EVENING
  INTO THE EARLY MORNING HOURS OF TUESDAY. WINDS WILL THEN BEGIN
  TO DIMINISH DURING THE DAYTIME ON TUESDAY.

* IMPACTS...HIGH WIND WILL BRING DOWN TREES AND POWER LINES. LIGHT
  WEIGHT OBJECTS SUCH AS TRASH CANS...DECK FURNITURE...AND
  HALLOWEEN DECORATIONS SHOULD BE SECURED. USE EXTREME CAUTION
  WHILE DRIVING...ESPECIALLY WHEN CROSSING BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH ARE EXPECTED.  WIND OF THIS MAGNITUDE CAN DOWN
TREES...DAMAGE PROPERTY AND MAKE DRIVING DIFFICULT.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind watch went out at Oct 27, 10:27 AM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 27, 10:27 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 AM EDT SAT OCT 27 2012

.SYNOPSIS...
A STALLED COLD FRONT NEAR THE MOUNTAINS...COMBINED WITH NORTHBOUND
HURRICANE...WILL PROVIDE PERIODS OF CHILLY RAIN DURING THE
UPCOMING DAYS. FOR MONDAY INTO TUESDAY...RAIN MAY BECOME HEAVY
MAKING FLOODING A POSSIBILITY...PLUS IT CAN BE WINDY. THERE MAY
EVEN BE SOME SNOWFALL...WITH POSSIBLE ACCUMULATION ON THE RIDGES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON TRENDS IN RECENT RADAR AND SURFACE DATA PLUS RECENT HRRR
MODEL OUTPUT...EXPECT POSTFRONTAL BAND OF RAIN SHOWERS TO SPREAD
SLOWLY EASTWARD INTO THE I-79 CORRIDOR THIS AFTERNOON...BEFORE THE
INITIAL BAND BEGINS TO SHIFT TO THE NORTH.

PER RECENT SURFACE DATA...HAVE ADDED MENTION OF AREAS OF FOG ACROSS THE
HIGHER WV-MD MOUNTAINS THIS MORNING...MAINLY DUE TO LOW BASED
CLOUDS INTERSECTING THE RIDGE TOPS...WHICH SHOULD BE LIFTING
ENOUGH THIS AFTERNOON FOR VISIBILITY TO IMPROVE.

FORECASTED TEMPERATURES TO REMAIN FAIRLY STEADY INTO EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE AFOREMENTIONED FRONT/DEEP BAROCLINIC ZONE WILL BE THE FOCUS
FOR THE INITIAL PERIODS OF THE SHORT TERM AS MODELS ARE IN BASIC
AGREEMENT IN CONVERGING THE DEEPENING MOISTURE IN ADVANCE OF SANDY
IN THIS ZONE. PRECIP PROBABILITIES HAVE THUS BEEN CONSTRUCTED
USING A BLEND OF THE LATEST GFS AND NAM. AFTER A LATE DAY PCPN
REDUCTION FOLLOW PASSAGE OF THE AFOREMENTIONED JET STREAK...THE
FORECAST RE-ESCALATES POPS BACK TO CATEGORICAL NUMBERS TONIGHT
ALONG AND EAST OF THE MID LVL FRONT.

SANDY IS PROGGED TO QUICKLY BECOME EXTRATROPICAL AND PHASE WITH
THE COLD CORE UPPER TROUGH...AND RESULT IN A DEEP LOW PRESSURE
SYSTEM WHICH TRACKS ACROSS PENNSYLVANIA ON MONDAY NIGHT AND
TUESDAY. AS CONFIDENCE IN THE SCENARIO IS IMPROVING...THE FORECAST
FOR THE UPPER OHIO VALLEY REGION IS NOW OF PROLONGED RAIN...WHICH
MAY BE HEAVY AT TIMES ON MONDAY NIGHT/TUESDAY AS THE TROPICAL
MOISTURE PLUME ADVECTS OVER THE IMMEDIATE AREA. WINDY CONDITIONS
HAVE BEEN INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK AND LATER
HEADLINES WILL BE NEEDED FOR THAT PARAMETER SHOULD CURRENTLY
PROGGED SPEEDS BE CONTINUED. IN ADDITION...ACCUMULATING SNOW WAS
CONTINUED OVER THE RIDGES AS COLD AIR IS FORECAST TO WRAP ACROSS
THE SOUTHERN FLANK OF THE SYSTEM LATER ON MONDAY AND INTO
TUESDAY.

RAINFALL FROM THIS SYSTEM MAY EXCEED TWO INCHES...ESPECIALLY OVER
AREAS TO THE EAST OF INTERSTATE 77 ACROSS EASTERN OHIO. THE
POTENTIAL FOR FLOODING NEXT WEEK IS THUS ON THE INCREASE...AND
THAT MENTION WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK AS
WELL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE STRONG LOW RESULTING FROM THE PHASING OF HURRICANE SANDY AND
THE UPPER TROUGH IS FORECAST TO LINGER OVER THE NORTHEASTERN
CONUS. NORTHWESTERLY FLOW WILL THUS CONTINUE ACROSS THE UPPER
OHIO VALLEY REGION THROUGH THE END OF THE WEEK WITH CONTINUED RAIN
AND SNOW SHOWER CHANCES...ESPECIALLY AT HIGHER TERRAIN AS TEMPERATURES
WILL REMAIN COOLER THAN NORMAL.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
WITH THE SLOW EASTBOUND COLD FRONT HAVING REACHED THE WESTERN
SLOPES OF THE APPALACHIAN MOUNTAINS...EXPECT POSTFRONTAL STRATOCUMULUS
CEILINGS TO BE MAINLY IN THE MVFR RANGE...ALTHOUGH SOME LOCALES SUCH
AS KPIT AND KHLG CAN REMAIN IFR UNTIL 18Z.

VISIBILITIES WITH THE FRONTAL BAND OF LIGHT SHOWERS MAY BECOME
MVFR AT TIMES.

SURFACE WINDS WILL BE MAINLY FROM THE NORTH OR NORTHWEST AT
GENERALLY 6 TO 12 KTS INTO TONIGHT.

EXPECT STRATOCUMULUS CEILINGS TO LOWER INTO THE IFR RANGE LATE
TONIGHT AS THE RAIN-MOISTENED SURFACE LAYER NOCTURNAL COOLS TOWARD
SATURATION.

.OUTLOOK.../SUNDAY THROUGH WEDNESDAY/...
REMNANT MOISTURE FROM SANDY COMBINED WITH A COLD CANADIAN UPPER
TROUGH WILL BRING FREQUENT IFR RESTRICTIONS DUE TO RAIN THROUGH THIS
PERIOD. WITH THE COLDEST AIR ALOFT TO THE SOUTHWEST OF THE
TERMINALS...VISIBILITY RESTRICTIONS WITH WET SNOW AT KMGW/KZZV MAY START
AS EARLY AS MONDAY NIGHT. THERE IS THE POTENTIAL OF SNOW MIXING IN
WITH RAIN FOR THE PITTSBURGH TERMINALS BY TUESDAY NIGHT. 20KTS WINDS
WITH GUSTS IN EXCESS OF 30KTS WILL ALSO BE POSSIBLE MONDAY AND
TUESDAY.

&&

.HYDROLOGY...
AS MENTIONED ABOVE...RAINFALL TOTALS THROUGH TUESDAY ARE CONSERVATIVELY
FORECAST IN EXCESS OF TWO INCHES OVER THE MONONGAHELA AND ALLEGHENY
RIVER BASINS. THE CONSERVATIVE PROGNOSIS RESULTS FROM LINGERING
DISPARITY AMONG FORECAST MODELS IN THE HANDLING OF THIS SYSTEMS
ACTUAL TRACK. AS A REFERENCE...GUIDANCE FROM THE HYDROMETEOROLOGICAL
PREDICTION CENTER HAS BROAD BRUSHED IN EXCESS OF THREE INCHES ACROSS
THOSE SAME AREAS FOR THE FIRST HALF OF THE WEEK.

SHOULD EITHER OF THESE TOTAL BE REALIZED ON A WIDESPREAD BASIS...THEN
SMALL STREAM FLOODING WOULD OCCUR BY LATER ON MONDAY AND INTO
TUESDAY...WITH RIVER FLOODING FOLLOWING FOR THE SECOND HALF OF THE
WEEK.

FOR NOW...A MENTION OF SUCH POTENTIAL WILL BE INCLUDED IN THE
HAZARDOUS WEATHER OUTLOOK. ADDITIONAL PRODUCTS WILL FOLLOW DURING
THE NEXT FEW DAYS SHOULD THE SITUATION MATERIALIZE FURTHER.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Oct 27, 3:47 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT SAT OCT 27 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-282000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
347 PM EDT SAT OCT 27 2012

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

PROLONGED RAINFALL IS EXPECTED FOR THE FIRST HALF OF THE NEW WEEK.
THAT RAIN MAY BE HEAVY AT TIMES ON MONDAY NIGHT AND TUESDAY AND
RUNOFF MAY CAUSE FLOODING OF SMALL STREAMS. THE POTENTIAL FOR
RIVER FLOODING WILL HAVE TO BE MONITORED DURING THE SECOND HALF OF
THE WEEK.

VERY WINDY CONDITIONS ARE ANTICIPATED FOR MONDAY AND TUESDAY AS
THE STRONG LOW PRESSURE SYSTEM MOVES TOWARD THE AREA. WIND SPEED
MAY BE SUFFICIENT TO CAUSE DAMAGE AND POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-282000-
GARRETT-PRESTON-TUCKER-
347 PM EDT SAT OCT 27 2012

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

PROLONGED RAINFALL IS EXPECTED FOR THE FIRST HALF OF THE NEW WEEK.
THAT RAIN MAY BE HEAVY AT TIMES ON MONDAY NIGHT AND TUESDAY AND
RUNOFF MAY CAUSE FLOODING OF SMALL STREAMS. THE POTENTIAL FOR
RIVER FLOODING WILL ALSO HAVE TO BE MONITORED DURING THE SECOND
HALF OF THE WEEK.

VERY WINDY CONDITIONS ARE ANTICIPATED FOR MONDAY AND TUESDAY AS
THE STRONG LOW PRESSURE SYSTEM MOVES TOWARD THE AREA. WIND SPEED
MAY BE SUFFICIENT TO CAUSE DAMAGE AND WIDESPREAD POWER OUTAGES.

FINALLY...COLD AIR WRAPPING INTO THE STORM IS EXPECTED TO CHANGE
RAIN TO SNOW OVER THE HIGHER ELEVATIONS ON MONDAY NIGHT. SEVERAL
INCHES OF ACCUMULATION ARE POSSIBLE BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:42 PM EDTFlood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more58 hr

Nearby

High Wind Watches in Pennsylvania, 2012High Wind Watches in Ohio, 2012High Wind Watches in West Virginia, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.